What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 12, 9:39 AM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 12, 9:39 AM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1039 AM CDT Mon Jul 12 2021
.SYNOPSIS...
Issued at 211 AM CDT Mon Jul 12 2021
Scattered showers and storms are expected area wide today with a few
stronger storms capable of damaging winds gusts east of I-55.
Temperatures will remain cooler than normal today and tomorrow with
highs in the middle 70s to low 80s.
&&
.UPDATE...
Issued at 1022 AM CDT Mon Jul 12 2021
Thunderstorms have developed along a warm front stretching across
central Illinois roughly along I-72 this morning. PWAT from this
morning's sounding was 1.67" which combined with current MUCAPE
values around 1000 J/kg remains sufficient for heavy rain.
Luckily, the scattered nature of these storms will prevent any
widespread flooding risk. But brief heavy downpours are still
likely with some of the activity and considering the ground
remains saturated from the previous days of rain, some localized
flooding is possible. South of the front, scattered showers have
started popping up where there are some breaks in cloud cover. As
the day progresses, increasing instability south of the front will
lead to strong to severe outflows from any pulse storms
development.
&&
.SHORT TERM...(Today and tonight)
ISSUED AT 211 AM CDT Mon Jul 12 2021
Water vapor imagery early this morning depicts a large upper closed
low located over the middle Mississippi River Valley. At the
surface, an area of low pressure is present over western IL/eastern
MO with a warm front stretched into eastern IL and points eastward
and a cold front southwest of there into the boot heel of MO.
Scattered showers and some storms continue to rotate around the low
early this morning, with a slow weakening trend ongoing. The surface
low is progged to stay rather stationary today, though may inch
slightly eastward.
Another day of scattered showers and storms is expected today,
especially within the warm sector of the surface low. A little more
CAPE looks to build by this afternoon with values generally around
1000 J/kg or less, but shear will remain weak. With slightly better
instability expected today, we could see a few stronger "pulsey"
storms capable of damaging wind gusts. Like yesterday, with a
boundary present and weak shear in place, the development of a few
funnel clouds cannot be ruled out near the front and the center of
the low. Heavy rainfall is also a concern with PWATs of 1.5 to 2
inches. Additional rainfall amounts of around 0.25 to 0.50" look
likely, though higher amounts of 1"+ will be likely within any
storms that are slow to move/train with weak steering flow present.
This may cause localized flooding issues, especially if storms are
slow to move over areas that received heavy rains in days prior.
Temperatures will be cooler than normal today and tonight with highs
in the middle 70s to low 80s and lows in the 60s.
.LONG TERM...(Tuesday through Sunday)
ISSUED AT 211 AM CDT Mon Jul 12 2021
The upper closed low will open up and lift northeast Tuesday into
Wednesday as an upper trough moving across southwest Canada shoves
upper ridging eastward into it. This will lead to a drier period
later Tuesday into Wednesday as a brief period of surface ridging
moves overhead. However, scattered showers and some storms will
remain possible during the day on Tuesday, with the better chances
being east of I-57. The drier period late Tuesday into Wednesday
appears to be short lived with the next system on it's heels. An
upper low will slide through the Upper Great Lakes Region/southern
Canada going into Thursday, sagging a slow moving surface cold
front/quasi-stationary front through the forecast area. This will
bring what looks like yet another several rounds of showers and
storms later Thursday through the weekend as the front stalls out
somewhere across the area. Rainfall amounts are still in the
works, but it looks like another period of potentially heavy
rainfall. Temperatures return to near normal values by midweek as
winds turn back southerly.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 553 AM CDT Mon Jul 12 2021
IFR to LIFR flight conditions are present across the area early this
morning, with a few light rain showers. Shower and storm activity
increases in coverage later this morning into the afternoon hours.
An improvement from IFR/LIFR to MVFR/VFR ceilings looks possible by
this afternoon/evening. However, model guidance suggests MVFR to IFR
ceilings return once again late tonight into Tuesday morning. Shower/storm
activity should cease by the late evening hours.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...Roberson
SYNOPSIS...NMB
SHORT TERM...NMB
LONG TERM...NMB
AVIATION...NMB
Hazardous weather outlook, Jul 12, 10:40 AM CST, 50 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1140 AM CDT Mon Jul 12 2021
ILZ027>031-037-038-131645-
Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
1140 AM CDT Mon Jul 12 2021
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Scattered thunderstorms will be possible through tonight across
the area. At this time, severe weather is not expected, although
locally heavy rainfall and intense lightning will be possible.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
Thunderstorm chances will return for Wednesday night through the
end of the week. The severe weather threat is unknown at this
time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ036-040-041-047-048-131645-
Cass-Fulton-Mason-Menard-Schuyler-
1140 AM CDT Mon Jul 12 2021
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Scattered thunderstorms will be possible through tonight across
the area. At this time, severe weather is not expected, although
locally heavy rainfall and intense lightning will be possible.
Flooding will continue along the Illinois River, from Havana and
downstream.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
Thunderstorm chances will continue on Tuesday and then return for
Wednesday night through the end of the week. The severe weather
threat is unknown at this time.
Flooding will continue along the Illinois River, from Havana and
downstream, for the next several days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ042>046-049>057-061>063-066>068-072-073-131645-
Champaign-Christian-Clark-Coles-Crawford-Cumberland-De Witt-
Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Morgan-
Moultrie-Piatt-Richland-Sangamon-Scott-Shelby-Vermilion-
1140 AM CDT Mon Jul 12 2021
This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Scattered thunderstorms will be possible through tonight across
the area. There is a marginal risk that some of the storms could
become severe with damaging wind gusts up to 60 mph possible.
Locally heavy rainfall and intense lightning will also be
possible.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
Thunderstorm chances will continue on Tuesday and then return for
Wednesday night through the end of the week. The severe weather
threat is unknown at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon through tonight.
ILZ071-131645-
Clay-
1140 AM CDT Mon Jul 12 2021
This Hazardous Weather Outlook is for portions of southeast
Illinois.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Scattered thunderstorms will be possible through tonight across
the area. There is a marginal risk that some of the storms could
become severe with damaging wind gusts up to 60 mph possible.
Locally heavy rainfall and intense lightning will also be
possible.
Flooding on the Little Wabash River around Clay City will
continue.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
Thunderstorm chances will continue on Tuesday and then return for
Wednesday night through the end of the week. The severe weather
threat is unknown at this time.
Flooding on the Little Wabash River around Clay City will
continue for the next several days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon through tonight.
Roberson
In the hours before
Local storm report, Jul 12, 9:13 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1013 AM CDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN CHATHAM 39.67N 89.70W
07/11/2021 M2.20 INCH SANGAMON IL MESONET
MOST OF THIS RAIN FELL IN AN HOUR.
&&
07Local storm report, Jul 12, 10:03 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1103 AM CDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NNW HOMER 40.05N 87.97W
07/12/2021 M3.93 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 WSW TALLULA 39.93N 89.99W
07/12/2021 M3.38 INCH MENARD IL COCORAHS
0700 AM HEAVY RAIN 1 NW DANVILLE 40.15N 87.63W
07/12/2021 M3.21 INCH VERMILION IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 NNW DANVILLE 40.16N 87.63W
07/12/2021 M3.00 INCH VERMILION IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 W LINCOLN 40.15N 89.40W
07/12/2021 M2.93 INCH LOGAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 NW HOMER 40.05N 87.99W
07/12/2021 M2.44 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 NNW DANVILLE 40.17N 87.63W
07/12/2021 M2.15 INCH VERMILION IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 N HOMER 40.06N 87.96W
07/12/2021 M2.37 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 NNE HOMER 40.06N 87.94W
07/12/2021 M2.06 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 SW BEASON 40.11N 89.25W
07/12/2021 M1.53 INCH LOGAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 6 NNE PANA 39.47N 89.04W
07/12/2021 M1.37 INCH CHRISTIAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 5 SSW CHARLESTON 40.05N 88.30W
07/12/2021 M1.16 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 SSE HENNING 40.27N 87.68W
07/12/2021 M1.15 INCH VERMILION IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 WSW TUSCOLA 39.79N 88.32W
07/12/2021 M1.12 INCH DOUGLAS IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN NEW HOLLAND 40.18N 89.58W
07/12/2021 M1.06 INCH LOGAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 NNE TUSCOLA 39.81N 88.27W
07/12/2021 M1.06 INCH DOUGLAS IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 SSW MOUNT PULASKI 39.96N 89.31W
07/12/2021 M1.05 INCH LOGAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 NE DUNLAP 40.89N 89.64W
07/12/2021 M1.02 INCH PEORIA IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 W SPRINGFIELD 39.80N 89.72W
07/12/2021 M1.02 INCH SANGAMON IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 NNW DANVILLE 40.18N 87.64W
07/12/2021 M1.02 INCH VERMILION IL COCORAHS
24 HOUR TOTAL
&&
07Local storm report, Jul 12, 10:07 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM HEAVY RAIN 1 NW HARRISTOWN 39.85N 89.07W
07/12/2021 M2.14 INCH MACON IL MESONET
24 HOUR TOTAL WITH MOST OF THIS RAIN FALLING MONDAY
MORNING.
&&
07Local storm report, Jul 12, 10:09 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1109 AM CDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN CHATHAM 39.67N 89.70W
07/11/2021 M2.20 INCH SANGAMON IL MESONET
MOST OF THIS RAIN FELL IN AN HOUR.
0700 AM HEAVY RAIN 3 WSW TALLULA 39.93N 89.99W
07/12/2021 M3.38 INCH MENARD IL COCORAHS
0700 AM HEAVY RAIN 1 NW DANVILLE 40.15N 87.63W
07/12/2021 M3.21 INCH VERMILION IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
07/12/2021 M3.81 INCH LOGAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 NNW DANVILLE 40.18N 87.64W
07/12/2021 M1.02 INCH VERMILION IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 W SPRINGFIELD 39.80N 89.72W
07/12/2021 M1.02 INCH SANGAMON IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 NE DUNLAP 40.89N 89.64W
07/12/2021 M1.02 INCH PEORIA IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 SSW MOUNT PULASKI 39.96N 89.31W
07/12/2021 M1.05 INCH LOGAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 NNE TUSCOLA 39.81N 88.27W
07/12/2021 M1.06 INCH DOUGLAS IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN NEW HOLLAND 40.18N 89.58W
07/12/2021 M1.06 INCH LOGAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 WSW TUSCOLA 39.79N 88.32W
07/12/2021 M1.12 INCH DOUGLAS IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 NNW HOMER 40.05N 87.97W
07/12/2021 M3.93 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN SULLIVAN 39.60N 88.61W
07/12/2021 M1.40 INCH MOULTRIE IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN SHERMAN 39.89N 89.61W
07/12/2021 M2.09 INCH SANGAMON IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN GALESBURG 40.95N 90.38W
07/12/2021 M1.31 INCH KNOX IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN ALTONA 41.12N 90.16W
07/12/2021 M1.01 INCH KNOX IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 SSE HENNING 40.27N 87.68W
07/12/2021 M1.15 INCH VERMILION IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 5 SSW CHARLESTON 40.05N 88.30W
07/12/2021 M1.16 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 6 NNE PANA 39.47N 89.04W
07/12/2021 M1.37 INCH CHRISTIAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 SW BEASON 40.11N 89.25W
07/12/2021 M1.53 INCH LOGAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 NNE HOMER 40.06N 87.94W
07/12/2021 M2.06 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 N HOMER 40.06N 87.96W
07/12/2021 M2.37 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 NNW DANVILLE 40.17N 87.63W
07/12/2021 M2.15 INCH VERMILION IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 NW HOMER 40.05N 87.99W
07/12/2021 M2.44 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 W LINCOLN 40.15N 89.40W
07/12/2021 M2.93 INCH LOGAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 NNW DANVILLE 40.16N 87.63W
07/12/2021 M3.00 INCH VERMILION IL COCORAHS
24 HOUR TOTAL
0800 AM HEAVY RAIN 3 W BISMARCK 40.27N 87.66W
07/12/2021 M1.15 INCH VERMILION IL MESONET
24 HOUR TOTAL
1034 AM HEAVY RAIN 1 NW HARRISTOWN 39.85N 89.07W
07/12/2021 M2.14 INCH MACON IL MESONET
24 HOUR TOTAL WITH MOST OF THIS RAIN FALLING MONDAY
MORNING.
&&
07Local storm report, Jul 12, 10:49 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1149 AM CDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HEAVY RAIN 3 SW BLOOMINGTON 40.45N 89.01W
07/12/2021 M1.48 INCH MCLEAN IL NWS EMPLOYEE
RAINFALL THIS MONDAY MORNING.
&&
07Special weather statement, Jul 12, 11:18 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1218 PM CDT Mon Jul 12 2021
ILZ036-037-040>057-061-130000-
Fulton-Tazewell-Schuyler-Mason-Logan-De Witt-Piatt-Champaign-
Vermilion-Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon-
Moultrie-Douglas-Coles-Edgar-Shelby-
Including the cities of Canton, Pekin, Rushville, Havana,
Lincoln, Clinton, Monticello, Champaign, Urbana, Danville,
Beardstown, Petersburg, Winchester, Jacksonville, Springfield,
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon,
Paris, and Shelbyville
1218 PM CDT Mon Jul 12 2021
...FUNNEL CLOUDS POSSIBLE OVER CENTRAL ILLINOIS...
UNTIL 7PM SUNDAY EVENING
Atmospheric conditions exist today across west central Illinois
that favor the possible formation of weak circulations on a pre-
existing boundary. Some of these circulations may occur
underneath showers and thunderstorms, where a funnel cloud may
develop. Once the rain begins, the funnel cloud will dissipate.
Low hanging clouds may also appear to dip up and down at times,
but they will not show signs of any rapid rotation. An actual
funnel cloud will exhibit spinning in a counter-clockwise
direction.
In rare instances, these funnels may briefly touch down. Stay alert
and be prepared to move to a safe shelter if a funnel cloud approaches
the ground.
MJA